UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 32

of 'Extravasation injury from chemotherapy and other non-antineoplastic vesicants'

32
TI
Paclitaxel-induced "recall" soft tissue ulcerations occurring at the site of previous subcutaneous administration of paclitaxel in low doses.
AU
du Bois A, Kommoss FG, Pfisterer J, Lück HJ, Meerpohl HG
SO
Gynecol Oncol. 1996;60(1):94.
 
The presented case reports a rare complication of paclitaxel misuse: recall soft tissue injury at the site of previous subcutaneous paclitaxel administration. Generally, paclitaxel extravasation causes only mild dermatologic toxicity and ulcerations are rare. We describe the third case of a so-called recall dermatitis following paclitaxel chemotherapy. In contrast to the previously reported cases, soft tissue damage arose at the abdominal wall at the injection sites of previously administered subcutaneous paclitaxel in homeopathic doses of 1.0 mg. The recall reaction continued to exacerbate after each course of systemic paclitaxel chemotherapy and finally led to surgical treatment. The course of the observed skin toxicity makes it probable that the pathomechanisms involved in these recall reactions are different from these responsible for the limited skin toxicity observed after paclitaxel extravasation.
AD
Department of Gynecology and Obstetrics, St. Vincentius Hospital, Karlsruhe, Germany.
PMID